MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 2 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 2 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6720-0230
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 05/01/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: unitrax modular endo head 43mm; cat# 6942-5-043; lot# mlr4y1; unitrax v40 sleeve -4mm; cat# 6942-6-060; lot# 39664802.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Postoperative diagnosis: patient underwent left hip hemi arthroplasty for femoral neck fracture (b)(6) 2014.Patient returned to have revision arthroplasty with insertion of antibiotic beads for hip infection (b)(6) 2014.All components exchanged.
 
Additional Manufacturer Narrative
An event regarding infection involving a accolade stem was reported.The event was not confirmed.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.There has been 1 other similar event for the sterile lot referenced.A review of both the sterilization data and microbiology data was performed for this sterile lot commonality.It was identified that the sterilization data was within specification and no microbiology excursions were noted for this lot and as such no further review is required.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: unitrax modular endo head 43mm; cat# 6942-5-043; lot# mlr4y1.Unitrax v40 sleeve -4mm; cat# 6942-6-060; lot# 39664802.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description

Brand Name
SIZE 2 ACCOLADE II 132 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8352331
Report Number0002249697-2019-01096
Device Sequence Number16701565
Product Code LPH
UDI-Device Identifier04546540664457
UDI-Public04546540664457
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Catalogue Number6720-0230
Device Lot Number41861509
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight68